Alert archive / North Dakota / Red Flag Warnings in 2008
Red Flag Warning 1, NWS Grand Forks, ND
NWS Grand Forks, ND issued this red flag warning at Apr 14, 2008, 5:00 AM CDT for 8 counties in North Dakota. It took effect at Apr 14, 2008, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2008, 5:00 AM CDT (10:00 UTC)
- In effect from
- Apr 14, 2008, 12:00 PM CDT
- Expired
- Apr 14, 2008, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Grand Forks, ND
Counties Benson County, ND, Cavalier County, ND, Eddy County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 125 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.0 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2722 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KFGF 141000 RFWFGF RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND FORKS ND 500 AM CDT MON APR 14 2008 ...FIRE WEATHER WATCH MONDAY AFTERNOON INTO MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITIES IN THE DEVILS LAKE BASIN... .STRONG SOUTHERLY WINDS OF 20 TO 35 MPH WILL DEVELOP MONDAY AFTERNOON AND CONTINUE THROUGH EARLY MONDAY EVENING. MINIMUM HUMIDITIES WILL RANGE BETWEEN 15 AND 20 PERCENT MONDAY AFTERNOON AND EVENING. THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITIES AND DRY VEGETATION WILL CREATE CONDITIONS APPROACHING CRITICAL FIRE WEATHER CRITERIA OVER THE DEVILS LAKE BASIN...AND NEAR THE CANADIAN BORDER. THEREFORE...A FIRE WEATHER WATCH HAS BEEN ISSUED. NDZ006>008-014-015-024-026-054-141800- /O.UPG.KFGF.FW.A.0001.080414T1700Z-080415T0100Z/ /O.NEW.KFGF.FW.W.0001.080414T1700Z-080415T0200Z/ TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EDDY-NELSON- WESTERN WALSH COUNTY- 500 AM CDT MON APR 14 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. STRONG SOUTHERLY WINDS OF 20 TO 35 MPH WILL DEVELOP MONDAY AFTERNOON AND CONTINUE THROUGH EARLY MONDAY EVENING. MINIMUM HUMIDITIES WILL RANGE BETWEEN 20 AND 30 PERCENT MONDAY AFTERNOON AND EVENING. THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITIES...DRY VEGETATION...AND ABOVE NORMAL TEMPERATURES WILL CREATE CONDITIONS WITHIN CRITICAL FIRE WEATHER CRITERIA OVER THE DEVILS LAKE BASIN...AND NEAR THE CANADIAN BORDER. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ G2
3 follow-up statements
000 WWUS83 KFGF 141309 CCA RFWFGF RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND FORKS ND 500 AM CDT MON APR 14 2008...CORRECTED ...RED FLAG WARNING MONDAY AFTERNOON INTO MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITIES IN THE DEVILS LAKE BASIN... .STRONG SOUTHERLY WINDS OF 20 TO 35 MPH WILL DEVELOP MONDAY AFTERNOON AND CONTINUE THROUGH EARLY MONDAY EVENING. MINIMUM HUMIDITIES WILL RANGE BETWEEN 15 AND 20 PERCENT MONDAY AFTERNOON AND EVENING. THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITIES AND DRY VEGETATION WILL CREATE CONDITIONS APPROACHING CRITICAL FIRE WEATHER CRITERIA OVER THE DEVILS LAKE BASIN...AND NEAR THE CANADIAN BORDER. THEREFORE...A FIRE WEATHER WATCH HAS BEEN ISSUED. NDZ006>008-014-015-024-026-054-141800- /O.UPG.KFGF.FW.A.0001.080414T1700Z-080415T0100Z/ /O.NEW.KFGF.FW.W.0001.080414T1700Z-080415T0200Z/ TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EDDY-NELSON- WESTERN WALSH COUNTY- 500 AM CDT MON APR 14 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. STRONG SOUTHERLY WINDS OF 20 TO 35 MPH WILL DEVELOP MONDAY AFTERNOON AND CONTINUE THROUGH EARLY MONDAY EVENING. MINIMUM HUMIDITIES WILL RANGE BETWEEN 20 AND 30 PERCENT MONDAY AFTERNOON AND EVENING. THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITIES...DRY VEGETATION...AND ABOVE NORMAL TEMPERATURES WILL CREATE CONDITIONS WITHIN CRITICAL FIRE WEATHER CRITERIA OVER THE DEVILS LAKE BASIN...AND NEAR THE CANADIAN BORDER. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. CORRECTED HEADLINE. $$ G2
000 WWUS83 KFGF 141549 RFWFGF RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND FORKS ND 1049 AM CDT MON APR 14 2008 ...RED FLAG WARNING THIS AFTERNOON AND EVENING FOR GUSTY WINDS AND LOW HUMIDITIES IN THE DEVILS LAKE BASIN... .STRONG SOUTHERLY WINDS OF 20 TO 35 MPH WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. MINIMUM HUMIDITIES WILL RANGE BETWEEN 15 AND 20 PERCENT THIS AFTERNOON AND EVENING. THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITIES AND DRY VEGETATION WILL CREATE CRITICAL FIRE WEATHER CONDITIONS OVER THE DEVILS LAKE BASIN...AND NEAR THE CANADIAN BORDER. NDZ006>008-014-015-024-026-054-150000- /O.CON.KFGF.FW.W.0001.080414T1700Z-080415T0200Z/ TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EDDY-NELSON- WESTERN WALSH COUNTY- 1049 AM CDT MON APR 14 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. STRONG SOUTHERLY WINDS OF 20 TO 35 MPH WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. MINIMUM HUMIDITIES WILL RANGE BETWEEN 20 AND 30 PERCENT MONDAY AFTERNOON AND EVENING. THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITIES...DRY VEGETATION...AND ABOVE NORMAL TEMPERATURES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS OVER THE DEVILS LAKE BASIN...AND NEAR THE CANADIAN BORDER. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KAISER
000 WWUS83 KFGF 150200 RFWFGF RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND FORKS ND 900 PM CDT MON APR 14 2008 ...RED FLAG WARNING IS CANCELLED... NDZ006>008-014-015-024-026-054-150300- /O.CAN.KFGF.FW.W.0001.000000T0000Z-080415T0200Z/ TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EDDY-NELSON- WESTERN WALSH COUNTY- 900 PM CDT MON APR 14 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE RED FLAG WARNING. ALTHOUGH WINDS WILL REMAIN STRONG AND GUSTY THROUGH THE EVENING WINDS HAVE DECREASED AND RELATIVE HUMIDITIES HAVE IMPROVED ENOUGH TO LET THE RED FLAG WARNING EXPIRE. $$ KK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this red flag warning went out at Apr 14, 4:30 AM CDT, 30 minutes earlier.
Area forecast discussion, Apr 14, 4:30 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
430 AM CDT MON APR 14 2008
.DISCUSSION...TODAY THROUGH WEDNESDAY NIGHT
FAIRLY HIGH AMPLITUDE UPPER AIR PATTERN REMAINS PROGRESSIVE THROUGH
THE PERIOD. UPPER RIDGE OVER THE HIGH PLAINS WILL SHIFT OVER THE
FORECAST AREA THIS AFTERNOON. MODEST WARM ADVECTION WILL OCCUR TODAY
MAINLY ON THE ND SIDE OF THE RIVER. STRONGER WARM ADVECTION IS
EXPECTED MON NIGHT. WILL KEEP WINDS UP FOR TONIGHT. WATER VAPOR LOOP
SHOWING UPPER RIDGE OVER THE HIGH PLAINS WITH CIRRUS DROPPING SOUTH
ACROSS THE INTERNATIONAL BORDER.
WATER VAPOR LOOP ALSO SHOWING UPPER TROUGH OFF THE PACIFIC NORTHWEST
COAST. THE TROUGH WILL MOVE ACROSS THE NORTHERN PLAINS WED.
COLD FRONT WILL MOVE INTO THE AREA TUE NIGHT AND EARLY WED.
WILL EXPAND POPS A BIT FOR THIS PERIOD. TEMPS A BIT COOLER FOR WED.
EXTENDED...THURSDAY AND FRIDAY
UPPER LEVEL TROUGH MOVES THROUGH THU. SPLIT FLOW DEVELOP ACROSS
NORTH AMERICA FRI WITH BRIEF ZONAL FLOW OVER THE NORTHERN PLAINS AND
UPPER TROUGH WITH THE SOUTHERN STREAM.
&&
.AVIATION...VFR. SOME CIRRUS WILL WILL SPREAD ACROSS MAINLY THE
NORTHERN ZONES TODAY.
&&
.FIRE WEATHER...
ISSUED A RED FLAG WARNING FOR NORTHWEST ZONES FROM NOON THROUGH 9 PM
CDT. MAIN PROBLEM WILL BE SOUTH WINDS AT 20 TO 35 MPH. HUMIDITIES
WILL DRY OFF TO 20 TO 30 PERCENT THIS AFTERNOON IN THE NORTHWEST
ZONES.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING
FOR NDZ006>008-014-015-024-026-054.
MN...NONE.
&&
HOPPESHazardous weather outlook, Apr 13, 7:00 AM CDT, 22 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 700 AM CDT SUN APR 13 2008 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-141200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 700 AM CDT SUN APR 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WE MAY APPROACH FIRE WEATHER CONDITIONS MONDAY AFTERNOON OVER THE DEVILS LAKE BASIN AS RELATIVE HUMIDITIES ARE EXPECTED TO FALL TO 20 TO 25 PERCENT AND SOUTHERLY WINDS WILL INCREASE TO 20 TO 25 MPH WITH HIGHER GUSTS. WINDY CONDITIONS ARE POSSIBLE FOR TUESDAY NIGHT ACROSS EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA. NORTHWEST WINDS COULD GUST UP TO 35 MPH LATE TUESDAY AND WEDNESDAY AS A COLD FRONT MOVES THROUGH THE AREA. LOW PRESSURE WILL DEVELOP OVER ALBERTA MONDAY AND WILL MOVE ACROSS SOUTHERN CANADA TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOPPES
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 10:30 AM CDT | Wind Advisory | FGF | Barnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 11 more | 11 hr |
Nearby
Red Flag Warnings in North Dakota, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.